Advertisement

TSH 170

in by Loopy Sandy
0

Anyone else with a TSH of 170 and low t4 and t3? I’m really struggling with depression, pain etc.. On meds, and mostly trying to heal with diet and natural supplements. Already gluten, egg, and dairy free. How long does it take to recover and what do you do for pain?


About Loopy Sandy

Conditions: Gluten sensitivity, Hashimoto's thyroid disease, Lupus (Systemic lupus erythematosus or SLE), Sjögren's syndrome

Doctors seen: MD – primary care, Naturopath

Treatment: Prescription medication/shots, Vitamins, herbs, and/or supplements, Acupuncture, massage, and/or other homeopathic, Diet, Gluten free

Children: 2

Age: 45-54

Loopy Sandy
0

1 Answer

0

If your TSH is 170 and you are on medication, this means that you are not on enough medication to help supplement the low thyroid. A TSH should lie somewhere between 1.0 and 2.5 to optimize the best results from medication. Normal TSH levels are often listed as 5.0 or below, but many people can have subclinical hypothyroidism (meaning they have hypothyroid symptoms with normal TSH) when the TSH is between 2.5 and 5.0.

If you are struggling with symptoms of hypothyroidism and your TSH is that high, you need to increase your thyroid hormone (most likely levothyroxine or T4). If your TSH is still not dropping and your medication levels are rising to 175mcg or higher per day, then there may be an absorption problem that is inhibiting your thyroid hormone from being absorbed when you take it. Thyroid hormone in medication form is very hard to absorb in the intestines. It needs to be taken first thing in the morning on an empty stomach at least 30 min away from food.
In combination with getting the right medication and having your TSH stabilized, you will also want to figure out why your thyroid is having a hard time producing thyroid hormone in the first place. If you have an autoimmune disease like Hashimoto’s which is preventing your thyroid from making thyroid hormone, then many anti-inflammatory measures may be helpful in reducing the antibodies and helping the thyroid to re-regulate itself. These things include avoiding food allergens, healing the GI tract if there is damage, correcting other hormonal imbalances… etc.

If the hypothyroidism is not autoimmune, then usually it is because the adrenal gland is over working which is causing the thyroid gland to burn out in a sense. The adrenal function should be assessed in this instance and corrected for the best effect.

Overall though, a TSH that is 10 or higher will produce very severe side effects, and should be corrected as soon as possible with medication. All of the other modifications can help in the long run, but they will usually take many months or years depending on what is going on, where supplemental medication can correct thyroid imbalances in just a few months.

Jenny Bennett, ND LAc
0

About Me:


Answered on November 6, 2016

You must login or register to answer a question.